i treated for h.pylori than doctor test my h.pylori for antigen from stool and test was negative. after that my gall bladder extraction operation was done. now i am using omeprazole 20 mg(one daily) for the last 4 years if i loss a dosage any day i feel heart burn and food comes in my mouth. what should i do ,keep continue omeprazole or something else is needed.
Keep take prilosec (omeprazole) your on it for life .there's very little that can be done , but to control the acid , other than surgery witch is not an option for you. You can read up on the (linx) or (nissen) surgeries and talk to you doctor he will tell you what I'm saying . feel luck its only 20 mg once a day many people have to take it twice a day, I have to take (pepcid) famotidine twice a day my self . I hope I shed some light and I hope you keep control of your reflux . Have a good day
These PPI (proton pump inhibitor) drugs are another type of drug that once you start taking them, you are pretty much stuck with taking them. If you dont, you suffer terrible heartburn because your stomach is so used to low acid levels, it has a hard time adjusting to normal levels. Your choices are pretty much to either continue with the drug or stop the drug and be miserable until your stomach gets used to bein acidic again (which could keep you in misery for weeks). The only thing they have found with long term PPI use is low levels of magnesium in the body but your Dr can monitor you for this and if needed you can take supplements. I'm very thankful I dont have acid problems much. My husband struggles with the very thing you do only he uses Nexium. He has been on it for years and likely will be on it the rest of his life. If he forgets to take it, he is miserable all day long.
I don't think PPI can treat gerd. For 6 months i took omeprazole 60mg and i don't fell any relief in my stomach. Low stomach acid are one of the causes of gerd and antacid/ppi reduced your acid even more. Food that triggers gerd are fatty foods, spicy, milk and alcohol. I had one of the worst gerd that even sitting for a long period of time can make abdominal pressure and causing the food/acid in my stomach to push upward up to my throat and tongue.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2009 • 1 answer
Posted 27 Dec 2009 • 1 answer
Posted 15 May 2012 • 59 answers
Posted 23 Jan 2013 • 7 answers
Posted 6 Dec 2015 • 1 answer